Why did I cry after my wisdom tooth operation?
I am a 23 year old male and only have one allergy, which is to Penicillin. When I was 17, I had this operation. I had 6 wisdom teeth and had to be put to sleep with a liquid in an IV attached to my arm. I can not recall the medication they used to do it, but when I awoke from the operation, I began feeling anxious and paranoid for no reason and I cried for no reason. Someone told me it was the Anesthesia, but I don't know what it was that made me freak out.
The intravenous medications that are used for anesthesia can have many unusual effects. This is because they temporarily disrupt the normal functioning of higher level thought in the brain. As a result, more primitive brain functions can be unmasked, and it is not uncommon for people common out of anesthesia to be anxious, combative, or to otherwise act in ways they would not normally act. This is a unfortunate but fairly common side effect. You do not need to worry about this at all. It does not mean that there is something wrong with you or that you need to be worked up for an underlying medical problem. It would, however, be nice for you to keep noted down which medication you were given for anesthesia when this happened. This is because, if you ever have another operation, your anesthesiologist will probably want to avoid using this medication in the hopes of preventing a similar reaction. As always if you have any more questions about this issue or any other medical problems, your primary resource should always be your primary care doctor, as they will be happy to discuss any of your questions with you at greater length whenever you need.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?